MAUDE Adverse Event Report: SMITH & NEPHEW, INC. UNKOWN QUICK PIN; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. UNKOWN QUICK PIN; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 74013489
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a tka procedure, while the quick pin adaptor was being used the speed pin qk connect adapter that was inside, broke.As consequence of this breakage the pin was not able to be pulled out.In addition, the piece will no longer hold any screws.Surgery was resumed, without any delay, with a smith and nephew back-up device.Patient was not harmed.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
Internal complaint reference number: case (b)(4).
 
Event or Problem Description
It was reported that, during a tka procedure, while the speed pin qk connect adapter was being used the quick pin that was inside, broke.As consequence of this breakage the pin was not able to be pulled out.In addition, the piece will no longer hold any screws.Surgery was resumed, without any delay, with a smith and nephew back-up device.Patient was not harmed.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual inspection of the returned device did confirm the stated failure mode.A piece of the mating pin was found to be jammed within the adapter.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A contribution of the device to the reported event could be corroborated as the device shows signs of damage/wear.Damage from misuse, excessive cleaning or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
UNKOWN QUICK PIN
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14777314
Report Number1020279-2022-03081
Device Sequence Number6108235
Product Code HSX
UDI-Device Identifier03596010627278
UDI-Public03596010627278
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K113038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number74013489
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2022
Supplement Date Received by Manufacturer06/01/2022
07/19/2022
Initial Report FDA Received Date06/22/2022
Supplement Report FDA Received Date07/20/2022
07/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
74013489/15BM01362 - SPEED PIN QK CONNECT ADAPTER
Patient SexUnknown